Skip to main content

Adaptive Finite Element Methods for the Identification of Elastic Constants

Liu, Wenbin, Feng, Tao, Gulliksson, Marten (2006) Adaptive Finite Element Methods for the Identification of Elastic Constants. Journal of Scientific Computing, 26 (2). pp. 217-235. ISSN 0885-7474. (doi:10.1007/s10915-004-4935-9) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:8494)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1007/s10915-004-4935-9

Abstract

In this paper, the elastic constants of a material are recovered from measured displacements where the model is the equilibrium equations for the orthotropic case. The finite element method is used for the discretization of the state equation and the Gauss-Newton method is used to solve the nonlinear least squares problem attained from the parameter estimation problem. A posteriori error estimators are derived and used to improve the accuracy by an appropriate mesh refinement. A numerical experiment is presented to show the applicability of the approach.

Item Type: Article
DOI/Identification number: 10.1007/s10915-004-4935-9
Uncontrolled keywords: parameter estimation; finite element approximation; adaptive finite element methods; least squares; Gauss-Newton
Subjects: H Social Sciences > HA Statistics > HA33 Management Science
Divisions: Divisions > Kent Business School - Division > Kent Business School (do not use)
Depositing User: Steve Liu
Date Deposited: 07 Sep 2008 15:31 UTC
Last Modified: 16 Feb 2021 12:19 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/8494 (The current URI for this page, for reference purposes)
Liu, Wenbin: https://orcid.org/0000-0001-5966-6235
  • Depositors only (login required):